Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 21, 2009, 2:52 PM MDT for 15 counties in Colorado. It took effect at Mar 22, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2009, 2:52 PM MDT (20:52 UTC)
- In effect from
- Mar 22, 2009, 12:00 PM MDT
- Expired
- Mar 22, 2009, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2200 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 212052 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT SAT MAR 21 2009 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221... 222...225 THROUGH 237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...TELLER...FREMONT...EL PASO...HUERFANO...PUEBLO... LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES...FROM 1200 TO 2100 LOCAL TIME SUNDAY FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. WIND GUSTS SUNDAY AFTERNOON AND EVENING ARE EXPECTED TO BE 30 TO 35 MPH AND THE RELATIVE HUMIDITIES WILL POTENTIALLY BE 15 PERCENT OR LOWER. IF THESE WEATHER CONDITIONS OCCUR...COMBINED WITH THE DRY FUELS...THIS WILL RESULT IN FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE SHOULD START. COZ221-222-225>237-221300- /O.UPG.KPUB.FW.A.0014.090322T1800Z-090323T0300Z/ /O.NEW.KPUB.FW.W.0019.090322T1800Z-090323T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 252 PM MDT SAT MAR 21 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. WIND GUSTS SUNDAY AFTERNOON AND EVENING ARE EXPECTED TO BE 30 TO 35 MPH AND THE RELATIVE HUMIDITIES WILL POTENTIALLY BE 15 PERCENT OR LOWER. IF THESE WEATHER CONDITIONS OCCUR...COMBINED WITH THE DRY FUELS...THIS WILL RESULT IN FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE SHOULD START. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HODANISH
5 follow-up statements
000 WWUS85 KPUB 220256 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 856 PM MDT SAT MAR 21 2009 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...222... 225 THROUGH 237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...TELLER...FREMONT...EL PASO...HUERFANO...PUEBLO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES...FROM 1200 TO 2100 LOCAL TIME SUNDAY FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. WIND GUSTS SUNDAY AFTERNOON AND EVENING ARE EXPECTED TO BE 30 TO 35 MPH AND THE RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS...WILL RESULT IN FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE SHOULD START. COZ221-222-225>237-221900- /O.CON.KPUB.FW.W.0019.090322T1800Z-090323T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 856 PM MDT SAT MAR 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. THIS RED FLAG WARNING IS IN EFFECT FOR THE SOUTHEAST MOUNTAINS AND PLAINS. THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. WIND GUSTS SUNDAY AFTERNOON AND EVENING ARE EXPECTED TO BE 30 TO 35 MPH AND THE RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS...WILL RESULT IN FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE SHOULD START. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KPUB 221020 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 420 AM MDT SUN MAR 22 2009 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...222... 225 THROUGH 237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...TELLER...FREMONT...EL PASO...HUERFANO...PUEBLO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES...FROM 1200 TO 2100 LOCAL TIME TODAY FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING. WIND GUSTS THIS AFTERNOON AND EVENING ARE EXPECTED TO BE 25 TO 35 MPH AND THE RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS...WILL RESULT IN FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE SHOULD START. COZ221-222-225>237-230230- /O.CON.KPUB.FW.W.0019.090322T1800Z-090323T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 420 AM MDT SUN MAR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. STRONG WIND GUSTS OF 25 MPH OR HIGHER...RELATIVE HUMIDITIES BELOW 15 PERCENT AND DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE SHOULD START. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KPUB 221826 AAA RFWPUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1226 PM MDT SUN MAR 22 2009 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...222... 225 THROUGH 237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...TELLER...FREMONT...EL PASO...HUERFANO...PUEBLO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES...THROUGH 2100 LOCAL TIME TODAY FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING. WIND GUSTS THIS AFTERNOON AND EVENING ARE EXPECTED TO BE 25 TO 35 MPH AND THE RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS...WILL RESULT IN FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE SHOULD START. COZ221-222-225>237-230300- /O.CON.KPUB.FW.W.0019.000000T0000Z-090323T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 1226 PM MDT SUN MAR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WIND GUSTS OF 25 MPH OR HIGHER...RELATIVE HUMIDITIES BELOW 15 PERCENT AND DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE SHOULD START. AS OF 12 NOON TODAY...RED FLAG CONDITIONS WERE OCCURRING ACROSS MANY AREAS WHERE THE RED FLAG WARNING IS IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KPUB 222059 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT SUN MAR 22 2009 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...222... 225 THROUGH 237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...TELLER...FREMONT...EL PASO...HUERFANO...PUEBLO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES...THROUGH 2100 LOCAL TIME TODAY FOR STRONG WIND GUSTS... LOW RELATIVE HUMIDITIES AND DRY FUELS... ...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 223 AND 235 AND 237 WHICH INCLUDES SOUTHERN EL PASO... HUERFANO...PUEBLO...LAS ANIMAS...CROWLEY...OTERO...BENT...AND BACA COUNTIES...FROM 1200 TO 1800 LOCAL TIME MONDAY FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING. WIND GUSTS THIS AFTERNOON AND EVENING ARE EXPECTED TO BE 25 TO 35 MPH AND THE RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS...WILL RESULT IN FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE SHOULD START. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY FOR MOST OF THE SOUTHEAST COLORADO PLAINS. STRONG WINDS ARE EXPECTED TO OCCUR ONCE AGAIN TOMORROW. RH VALUES ARE EXPECTED TO BE AROUND 15% DURING THE AFTERNOON TIME PERIOD. BY LATE IN THE DAY...A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH DECREASING THE TEMPERATURES AND INCREASING THE RH VALUES. COZ227>233-235-237-231300- /O.NEW.KPUB.FW.A.0015.090323T1800Z-090324T0000Z/ /O.CON.KPUB.FW.W.0019.000000T0000Z-090323T0300Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-BACA COUNTY- 259 PM MDT SUN MAR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING. WIND GUSTS THE REST OF THIS AFTERNOON AND EVENING ARE EXPECTED TO BE 25 TO 35 MPH AND THE RELATIVE HUMIDITIES WILL CONTINUE BELOW 15 PERCENT. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS...WILL RESULT IN FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE SHOULD START. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY FOR MOST OF THE SOUTHEAST COLORADO PLAINS. STRONG WINDS ARE EXPECTED TO OCCUR ONCE AGAIN TOMORROW. RH VALUES ARE EXPECTED TO BE AROUND 15% DURING THE AFTERNOON TIME PERIOD. BY LATE IN THE DAY...A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH DECREASING THE TEMPERATURES AND INCREASING THE RH VALUES. && $$ COZ221-222-225-226-234-236-230300- /O.CON.KPUB.FW.W.0019.000000T0000Z-090323T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-KIOWA COUNTY-PROWERS COUNTY- 259 PM MDT SUN MAR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING. WIND GUSTS THE REST OF THIS AFTERNOON AND EVENING ARE EXPECTED TO BE 25 TO 35 MPH AND THE RELATIVE HUMIDITIES WILL CONTINUE BELOW 15 PERCENT. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS...WILL RESULT IN FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE SHOULD START. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HODANISH
000 WWUS85 KPUB 230259 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 859 PM MDT SUN MAR 22 2009 ...FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235 AND 237 WHICH INCLUDES SOUTHERN EL PASO... HUERFANO...PUEBLO...LAS ANIMAS...CROWLEY...OTERO...BENT...AND BACA COUNTIES...FROM 1200 TO 1800 LOCAL TIME MONDAY FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .WINDS HAVE GRADUALLY DECREASED THIS EVENING ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. ALTHOUGH PERIODIC GUSTY WINDS WILL CONTINUE OVERNIGHT...HUMIDITIES WILL CONTINUE TO RISE ABOVE CRITICAL LEVELS AS TEMPERATURES COOL. THUS THE RED FLAG WARNING FOR THE SOUTHEAST MOUNTAINS AND PLAINS WILL EXPIRE. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY FOR MOST OF THE SOUTHEAST COLORADO PLAINS. STRONG WINDS ARE EXPECTED TO OCCUR ONCE AGAIN TOMORROW. RH VALUES MAY DROP TO AROUND 15% DURING THE AFTERNOON TIME PERIOD. THIS MAY ALLOW A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS TO RETURN FOR THE AFTERNOON. A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE PLAINS DURING THE LATE AFTERNOON WHICH WILL EVENTUALLY DECREASE THE TEMPERATURES AND INCREASING THE HUMIDITY VALUES. COZ227>233-235-237-231900- /O.EXP.KPUB.FW.W.0019.000000T0000Z-090323T0300Z/ /O.CON.KPUB.FW.A.0015.090323T1800Z-090324T0000Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-BACA COUNTY- 859 PM MDT SUN MAR 22 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. THE WATCH AREA INCLUDES SOUTHERN EL PASO...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT AND BACA COUNTIES. THE RED FLAG WARNING FOR THE AREA WILL EXPIRE AT 900 PM THIS EVENING AS COOLING TEMPERATURES ALLOW HUMIDITY LEVELS TO RISE ABOVE 15 PERCENT. WINDS WILL REMAIN PERIODICALLY GUSTY OVERNIGHT...AND RELATIVE HUMIDITY RECOVERIES WILL REMAIN POOR. AS WINDS INCREASE TOMORROW...THESE CONDITIONS WILL SET THE STAGE FOR THE POSSIBILITY FOR CRITICAL FIRE WEATHER CONDITIONS TO RETURN. WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE. COMBINED WITH THE DRY FUELS...THIS WILL RESULT IN FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ221-222-225-226-234-236-230400- /O.EXP.KPUB.FW.W.0019.000000T0000Z-090323T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-KIOWA COUNTY-PROWERS COUNTY- 859 PM MDT SUN MAR 22 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. HUMIDITY LEVELS WILL CONTINUE TO RISE AS TEMPERATURES COOL OVERNIGHT. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ACROSS THE SOUTHEAST MOUNTAINS AND THE FAR EASTERN PLAINS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 21, 4:56 AM MDT, 9 hours 56 minutes earlier.
Area forecast discussion, Mar 21, 4:56 AM MDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 456 AM MDT SAT MAR 21 2009 .SHORT TERM... (TODAY AND TONIGHT) MAIN CONCERN IS THE PCPN CHANCES. UPR RIDGE OVR THE AREA WL SHIFT EASTWARD DURING THE DAY AS AN UPR TROF APPROACHES THE WEST COAST. TONIGHT AS THE UPR TROF MOVES TO ALONG THE WEST COAST...THE WINDS ALOFT WL BECOME SWRLY AND INCREASE. THERE WL BE SOME MID AND UPR LEVEL MSTR ACRS THE AREA TODAY AND WITH THE DAYTIME HEATING AND LAPSE RATES BECOMING 8-9C/KM ACRS THE AREA...SOME ISOLD SHOWERS OR TSTMS SHOULD DEVELOP. AFTERNOON CAPE VALUES OVR THE MTS AND HIGH VALLEYS ARE FORECAST TO ONLY BE 100-200 J/KG...WITH 300-700 J/KG OVR THE SE PLAINS. ALTHOUGH THE SE PLAINS WL HAVE SOME CIN TO OVERCOME. WL CONTINUE TO CONFINE TSTM WORDING TO JUST THE I-25 CORRIDOR AND SE PLAINS. TEMPS TODAY WL AGAIN BE ABOVE NORMAL WITH HIGHS IN THE UPR 60S TO MID 70S ON THE PLAINS AND MID TO UPR 60S IN THE HIGH VALLEYS. THE SHOWERS/TSTMS WL CONTINUE INTO THE EVENING...BUT BY LATE NIGHT SHOULD SEE MOST OR ALL OF IT COME TO AN END. THE GFS CONTINUES TO SHOW SOME PCPN DEVELOPING ALONG PORTIONS OF THE CONTINENTAL DVD LATE TONIGHT...WHILE THE NAM HAS BACKED OFF ON THIS. .LONG TERM... (SUNDAY-FRIDAY) LONG TERM CONCERNS INCLUDE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN MTS AND PLAINS SUNDAY ALONG WITH THE TRACK AND EFFECTS OF STRONG STORM MOVING ACROSS THE STATE SUNDAY NIGHT AND MONDAY. SUNDAY-MONDAY...MODELS CONTINUE TO INDICATE INCREASING SOUTHWEST FLOW ALOFT ACROSS THE STATE SUNDAY AS AN EASTERN PACIFIC SYSTEM CONTINUES TO DIG ACROSS THE GREAT BASIN WITH 120 KT JET CORE ROUNDING THE BASE OF THE SYSTEM INTO THE DESERT SW SUNDAY AFTERNOON. MINOR WAVE EMBEDDED IN THE FLOW PROGGED TO MOVE ACROSS SE COLORADO SUNDAY AFTERNOON WITH LEE TROUGHING ACROSS THE I-25 CORRIDOR SUNDAY MORNING KICKING OUT ACROSS THE FAR EASTERN PLAINS THROUGH THE AFTERNOON. WITH CONTINUED STEEP LAPSE RATES AND MOSTLY SUNNY SKIES...SHOULD SEE SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH MIXING DOWN ACROSS THE EASTERN COLORADO WITH DRY LINE MIXING OUT INTO WESTERN KANSAS SUNDAY AFTERNOON. WITH THAT SAID...HAVE ISSUED A FIRE WEATHER WATCH FOR THE LOWER SLOPES OF THE EASTERN MTS THROUGH THE FAR SE PLAINS SUNDAY AFTERNOON AND EVENING. HAVE STAYED ABOVE CURRENT GUIDANCE WITH EXPECTED HIGHS SUNDAY IN THE 70S TO NEAR 80 ACROSS THE EASTERN PLAINS...WHICH IS CLOSER TO THE EC SOLUTION WITH H7 AND H85 TEMPS AROUND 8C AND 20C RESPECTIVELY. FOR SUNDAY NIGHT AND MONDAY...GFS AND EC CONTINUE TO TREND FURTHER NORTH WITH THE GREAT BASIN SYSTEM MOVING ACROSS WESTERN COLORADO SUNDAY NIGHT AND CLOSING OFF ACROSS NORTHEAST COLORADO MONDAY MORNING AND CONTINUING TO DRIFT NORTH AND EAST INTO WESTERN NEBRASKA MONDAY NIGHT. LATEST NAM RUNS CONTINUE TO TRACK A TAD FURTHER SOUTH WITH LOW CLOSING OFF ACROSS THE FOUR CORNERS SUNDAY AFTERNOON AND CONTINUING ACROSS SOUTHEAST COLORADO MONDAY MORNING BEFORE DRIFTING NORTH AND EAST ACROSS THE NORTHWEST KANSAS MONDAY NIGHT. AT ANY RATE...ALL MODELS CONTINUE INDICATE GOOD UPPER SUPPORT WITH STEEP LAPSE RATES AND UVV ALONG WITH H7 FRONT MOVING ACROSS WESTERN COLORADO SUNDAY NIGHT AND HAVE ISSUED A WINTER STORM WATCH FOR THE HIGHER ELEVATIONS OF THE SAN JUAN AND LA GARITA MTS AND FOR THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES (ZONES 66 AND 68 AND 58 AND 60) FROM 00Z MON TO 00Z TUE. COULD SEE BETWEEN 1 AND 2 FEET OF SNOW THROUGH THIS PERIOD WITH SNOW PROBABLY CONTINUING ACROSS THE CENTRAL MTS BEYOND 00Z TUE WITH GOOD CAA AS STRONG NORTHWEST FLOW DEVELOPS BEHIND PASSING SYSTEM. WITH TRACK OF SYSTEM STILL UNCERTAIN...HAVE NOT CHANGED MUCH ACROSS THE REST OF THE AREA WITH BEST CHANCES OF PRECIP SPREADING ACROSS THE UPPER ARKANSAS RIVER VALLEY THROUGH THE PIKES PEAK AND PALMER DVD REGIONS WITH POSSIBLE DEFORMATION BAND AND WRAP AROUND PRECIP SHIELD...ESPECIALLY IF THE FURTHER SOUTH SOLUTION OF THE NAM PANS OUT. CRITICAL FIRE WEATHER CONDITIONS COULD AGAIN BE POSSIBLE ACROSS PORTIONS OF THE SOUTHEAST PLAINS AGAIN ON MONDAY...ESPECIALLY IF THE FURTHER NORTH SOLUTION PANS OUT...THOUGH WILL HOLD OFF ON ISSUING ANY ADDITIONAL FIRE HIGHLIGHTS ATTM. TUESDAY-FRIDAY...AGAIN DID NOT CHANGE MUCH IN THE CURRENT FORECAST THROUGH THIS PERIOD AS COOL NORTHWEST WITH OCCASIONAL EMBEDDED DISTURBANCES MOVING THROUGH THE FLOW KEEPING BEST CHANCES OF PRECIP ACROSS THE CENTRAL MTS THROUGH THE PERIOD. LATEST MODELS...HOWEVER ARE INDICATING A FEW STRONGER SYSTEMS AND ASSOCIATED COLD FRONT MOVING ACROSS THE STATE BRINGING UNSETTLED WEATHER TO ALL OF THE AREA WEDNESDAY AND AGAIN THURSDAY THROUGH FRIDAY. TIME WELL TELL. && .AVIATION... EXPECT VFR CONDITIONS AT ALL TAF SITES. SOME SHOWERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACRS THE AREA WITH SOME BRIEF GUSTY WINDS POSSIBLE. A FEW THUNDERSTORMS WILL BE POSSIBLE OVR THE SE PLAINS THIS AFTERNOON AND EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR COZ221-222-225>237. WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON FOR COZ058-060-066-068. && 28/23
Hazardous weather outlook, Mar 21, 6:35 AM MDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 635 AM MDT SAT MAR 21 2009 COZ058>089-093>099-221245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 635 AM MDT SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHEAST COLORADO PLAINS. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND PLAINS SUNDAY AFTERNOON AND EVENING AND ACROSS PORTIONS OF THE FAR EASTERN PLAINS MONDAY...WITH EXPECTED WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH AND PERSISTENT DRY VEGETATION. A DEVELOPING WEATHER SYSTEM MOVING ACROSS THE GREAT BASIN REGION EARLY SUNDAY LOOKS TO BRING SIGNIFICANT SNOWFALL TO THE SOUTHWEST AND CENTRAL MOUNTAINS SUNDAY NIGHT AND MONDAY WITH STORM TOTAL ACCUMULATIONS OF BETWEEN 12 AND 20 INCHES POSSIBLE. SNOW IS EXPECTED TO SPREAD ACROSS THE REST OF THE HIGHER TERRAIN AND ACROSS PORTIONS OF THE EASTERN PLAINS MONDAY AND MONDAY NIGHT...AS THE SYSTEM LIFTS OUT ACROSS SOUTHEASTERN COLORADO AND INTO THE NORTH CENTRAL HIGH PLAINS. THE EXACT TRACK OF THIS SYSTEM REMAINS UNCERTAIN AT THIS TIME WHICH COULD LEAD TO MORE OR LESS SNOW ACROSS THE AREA. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE SYSTEM AS IT HAS THE POTENTIAL TO BRING SIGNIFICANT PRECIPITATION TO OTHER AREAS OF SOUTH CENTRAL AND SOUTHEAST COLORADO...ESPECIALLY THE UPPER ARKANSAS RIVER VALLEY THROUGH THE PIKES PEAK AND PALMER DIVIDE REGIONS MONDAY AND MONDAY NIGHT. ISOLATED TO SCATTERED SNOW SHOWERS WILL CONTINUE TO BE POSSIBLE ACROSS THE CENTRAL MOUNTAINS TUESDAY THROUGH FRIDAY WITH RAIN AND SNOW POSSIBLE ACROSS THE REST OF THE HIGHER TERRAIN AND EASTERN PLAINS WEDNESDAY AND AGAIN THURSDAY THROUGH EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:07 AM MDT | Fire Weather Watch | PUB | Baca, Bent, Costilla, Crowley, Custer, El Paso and 9 more | 11 hr |
| Mar 21, 4:13 AM MDT | Winter Storm Watch | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.